DOI 10.1097/md.0000000000003133
Epigastric Distress Caused by Esophageal Candidiasis in 2 Patients Who Received Sorafenib Plus Radiotherapy for Hepatocellular Carcinoma: Case Report.
Аннотация
Sorafenib followed by fractionated radiotherapy (RT) has been shown to decrease the phagocytic and candidacidal activities of antifungal agents due to radiosensitization. Moreover, sorafenib has been shown to suppress the immune system, thereby increasing the risk for candida colonization and infection. In this study, we present the 2 hepatocellular carcinoma (HCC) patients suffered from epigastric distress caused by esophageal candidiasis who received sorafenib plus RT. Two patients who had received sorafenib and RT for HCC with bone metastasis presented with hiccups, gastric ulcer, epigastric distress, anorexia, heart burn, and fatigue. Empiric antiemetic agents, antacids, and pain killers were ineffective at relieving symptoms. Panendoscopy revealed diffuse white lesions in the esophagus. Candida esophagitis was suspected. Results of periodic acid-Schiff staining were diagnostic of candidiasis. Oral fluconazole (150 mg) twice daily and proton-pump inhibitors were prescribed. At 2-weak follow-up, esophagitis had resolved and both patients were free of gastrointestinal symptoms. Physicians should be aware that sorafenib combined with RT may induce an immunosuppressive state in patients with HCC, thereby increasing their risk of developing esophagitis due to candida species.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.